MAUDE Adverse Event Report: CAREFUSION, INC PLEURX DRAINAGE KIT 1000ML; APPARATUS, SUCTION, PATIENT CARE

CAREFUSION, INC PLEURX DRAINAGE KIT 1000ML; APPARATUS, SUCTION, PATIENT CARE
Catalog Number 50-7510
Medical Device Problem Code Device Contaminated at the User Facility (4064)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/16/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H11: the lot number for the device was provided.The device history records are currently under review.A photo was provided and review is underway.The investigation is currently underway.H3 (device eval by manufacturer) a device has not been returned.Upon completion of the investigation, a supplemental report will be filed.D2b: procode: dwm; png g4: pma / 510(k)#: k160437; k160450; k201155; k241946.Section a through f ¿ the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that during an attempt to use the pleurx drainage kit by end user / lay person at home, the bottle was found contaminated as it appeared to already have been used.The issue was resolved by replacing the bottle with a new one.The patient was successfully drained, and no patient injury was reported.It was further reported that the patient was not exposure to blood / bodily fluid.
 
Event or Problem Description
It was reported that during an attempt to use the pleurx drainage kit by end user/lay person at home, the bottle was found contaminated as it appeared to already have been used.The issue was resolved by replacing the bottle with a new one.The patient was successfully drained, and no patient injury was reported.It was further reported that the patient was not exposure to blood/bodily fluid.
 
Additional Manufacturer Narrative
H11: the physical sample was not received for evaluation.One photo was provided for review.During the photo review process, the image provided by the customer showed a slight reddish/whitish discoloration inside the drainage tubing, which is consistent with bodily fluids (blood mixed with lipids or proteins) and can occur during the initial pleural drainage process or due to the patient¿s condition and diet.No solid particles or signs of external contamination were identified.The investigation is inconclusive as the reported condition does not indicate product contamination or a manufacturing defect.A probable root cause could not be established based on the provided information.A review of the internal manufacturing device record and raw material history files for the reported lot number 0001606058 was performed and no recorded quality problems or rejections related to this incident were found.It was confirmed that procedural and functional requirements needed for its release were met.Complaints received for this device and defect will continue to be monitored by our quality team for signs of emerging trends.D2b: procode: dwm; png, g3 (date received by manufacturer), g4: pma/510(k)#: k160437; k160450; k201155; k241946, g6 type or report - follow up# 1), h2 (correction and additional information), h6 (annex g ¿ component code), annex b (type of investigation), annex c (investigation findings), annex d (investigation conclusions).Section a through f ¿ the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
PLEURX DRAINAGE KIT 1000ML
Common Device Name
APPARATUS, SUCTION, PATIENT CARE
Manufacturer (Section D)
CAREFUSION, INC
75 n. fairview drive
vernon hills IL 60061
Manufacturer (Section G)
CAREFUSION, INC
zona franca las americas
santo domingo
Manufacturer Contact
brett curtice_
75 n. fairview drive
vernon hills, IL 60061
8015652341
MDR Report Key23280741
Report Number1423507-2025-00097
Device Sequence Number8809444
Product Code DWM
UDI-Device Identifier10885403090707
UDI-Public(01)10885403090707(17)270709(10)0001606058
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
SEE H.11.
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue Number50-7510
Device Lot Number0001606058
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/18/2025
Supplement Date Received by Manufacturer12/29/2025
Initial Report FDA Received Date10/15/2025
Supplement Report FDA Received Date12/29/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/20/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown